MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X40; STENT, ILIAC
Catalog Number C10040SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A smart control iliac 10x40 stent was inserted into a sheath and advanced with the support of a guidewire.The stent fell into the aorta.The stent was removed by a snare catheter.This was a stent graft thoracic aortic aneurysm (taa) case.A part of the carotid artery may have been covered with a stent, therefore it was decided to implant a stent in the common carotid artery by making an approach from the neck.When the physician was fixing the position of the complaint stent, it was delivered to the aorta side first, then it was drawn back.There was no resistance felt.The stent was successfully removed with no remains of the stent or the stent delivery system in the patient.A new smart control stent was implanted in the target lesion and the procedure was completed.There was no reported patient injury.There were no anomalies confirmed prior to or during the procedure.The patient¿s information, target lesion, vessel¿s level of tortuosity, calcification and rate of stenosis are unknown.The physician commented that it was unknown how and why the complaint stent has fallen off.Additionally, that it might have been the previously implanted stent that had caught the complaint stent and caused this incident.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.Additional procedural details were requested but are unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17627022 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)- deployment difficulty-premature/in patient¿ could not be confirmed as the device was not returned for analysis and films were not available for review.The exact cause could not be determined.Vessel characteristics although unknown may have contributed to the reported event.It is unknown if unusual force was used in the attempt to cross the lesion as pushing the sds against resistance, which can be encountered during sds advancement through calcified, tortuous or stenotic vasculature, can cause the outer member to compress, thus contributing to premature stent deployment.According to the instructions for use, the cordis s.M.A.R.T.Control nitinol stent system is designed to deliver a self-expanding stent to the iliac arteries.The ifu states ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system: a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.¿safety and effectiveness has not been demonstrated in lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Set the backer board with carrier tube on a flat surface.Remove the stent/delivery system from the carrier tube.Examine the device for damage.If it is suspected that the sterility has been compromised or the device is damaged do not use the device.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.  (b)(4).
 
Event or Problem Description
The smart control, iliac 10x40 stent was inserted in a sheath and advanced with a support of a guidewire.Then, the stent fell into the aorta.Stent was removed by a snare catheter.A new smart control stent was implanted in the target lesion and the procedure was completed.Since a part of the carotid artery has been covered with a stent, in haste it was decided to implant a stent in the common carotid artery by making an approach from the neck.When the physician was fixing the position of the complaint stent, it was delivered to the aorta side first, then it was drawn back.There was no resistance felt.The physician commented that it was unknown how and why the complaint stent has fallen off.Additionally that it might have been the previously implanted stent that had caught the complaint stent and caused this incident.This was a stent graft taa case.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.There were no anomalies confirmed prior to and during the procedure.The patient¿s information, target lesion, patient¿s vessel level of tortuousness, calcification and rate of stenosis was unknown.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.The stent was successfully removed with no remains of the stent or the stent delivery system in the patient.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 10X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6698940
Report Number9616099-2017-01227
Device Sequence Number19275556
Product Code NIO
UDI-Device Identifier20705032024614
UDI-Public20705032024614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberC10040SL
Device Lot Number17627022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;